Alert archive / Tennessee / Flash Flood Warnings in 2006

Flash Flood Warning 26, NWS Nashville, TN

August 4, 20065 counties in Tennessee

NWS Nashville, TN issued this flash flood warning at Aug 4, 2006, 12:49 PM CDT for 5 counties in Tennessee. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2006, 12:49 PM CDT (17:49 UTC)
Expired
Aug 4, 2006, 2:45 PM CDT
In force
116 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Hickman County, TN, Humphreys County, TN, Maury County, TN, Perry County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 78 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 368 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
368 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
1339 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOHX 041752
FFWOHX
TNC081-085-119-135-187-041945-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1249 PM CDT FRI AUG 4 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HICKMAN COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF CENTERVILLE
  SOUTHERN HUMPHREYS COUNTY IN TENNESSEE
  MAURY COUNTY IN TENNESSEE
  PERRY COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LINDEN
  WILLIAMSON COUNTY IN TENNESSEE

* UNTIL 245 PM CDT

* AT 1246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FAIRVIEW   
  AND WAVERLY

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3601 8687 3597 8727 3603 8798 3548 8799
      3576 8684

$$

31

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 11:31 AM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Aug 4, 11:31 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1131 AM CDT FRI AUG 4 2006

.UPDATE...
MODERATE INSTABILITY HAS DEVELOPED IN WEST CENTRAL AND SOUTHERN
MIDDLE TENNESSEE THIS MORNING. FRONTAL BOUNDARY SLOW TO MOVE SOUTH...
PRESENTLY POSITIONED IN NORTH MID TN. DRIER AIR KEEPS RAIN CHC LOW
NEAR KY BORDER. FURTHER SOUTH...SLUGGISH FRONT AND GROWING
INSTABILITY INCREASES TSRM CHC TO LIKELY. SLIGHT TEMPERATURE
ADJUSTMENT. NO OTHER CHANGES.

&&

.PREV DISCUSSION... (ISSUED 245 AM CDT FRI AUG 4 2006)

DISCUSSION...
LATEST ANALYSIS SHOWING WEAK SFC/LL FRONTAL BOUNDARY JUST NORTHWEST
OF THE FORECAST AREA THIS MORNING. ALOFT...VERY WEAK TROUGH AXIS
UNDERCUTTING STRONG RIDGE CURRENTLY MOVING INTO THE OH RIVER VALLEY.
BAND OF DEEPER MOISTURE SHOWING UP IN IMMEDIATE VICINITY OF FRONTAL
BOUNDARY WORKING WITH THESE FEATURES...PLUS DECENT INSTABILITY IN
PLACE ACROSS THE MID-SOUTH. COMBINATION SO FAR RESULTING IN SMALL
AREA OF SHOWER/TSTORM ACTIVITY MOVING INTO THE NORTHWEST CWA CORNER.

SFC/LL FRONTAL BOUNDARY EXPECTED TO PUSH ACROSS AND SOUTH OF THE CWA
TODAY...AS WEAK TROUGH AXES ALOFT PUSH JUST TO THE EAST AND FAIRLY
STRONG LL HIGH MOVES INTO THE GREAT LAKES/OH VALLEY REGION. BAND OF
DEEPER MOISTURE WILL REMAIN ACROSS THE CWA MOST OF THE DAY ALTHOUGH
THE UVV FIELDS REALLY WEAKEN IN THE AFTERNOON. SUSPECT WITH TEMPS
AGAIN GETTING QUITE WARM AND THESE FEATURES IN PLAY...SCATTERED
THUNDERSTORMS WILL DEVELOP AREA-WIDE.

ALTHOUGH THE SFC FRONT WILL BE SOUTH BY THIS EVENING...H8 BOUNDARY
STILL LAGGING BACK NEAR THE PLATEAU/SOUTH. MOST CONVECTION WILL BE
OUT OF THE CWA EARLY BUT A STORM OR TWO SEEMINGLY STILL POSSIBLE IN
NAMED AREAS INTO 03-04Z.

LL BOUNDARY STALLS TO THE SOUTH ON SATURDAY BUT A WEAK LL TROUGH
AXIS REACHES BACK UP ACROSS THE MID-SOUTH LATER IN THE DAY. AFTER
A VERY BRIEF SEMI-DRIER PERIOD...MODERATE MOISTURE WILL SPREAD BACK
ACROSS THE PLATEAU SATURDAY AFTERNOON AND WORK FURTHER WEST
SATURDAY NIGHT AND SUNDAY. SMALL POPS WIL BE NEEDED SOUTH AND EAST
SATURDAY/SATURDAY NIGHT...WITH SLIGHT CHANCE POPS AREA-WIDE ON
SUNDAY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04/04
Hazardous weather outlook, Aug 4, 5:30 AM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT FRI AUG 4 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-051030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT FRI AUG 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES IN THE 90S WILL MAKE FOR MORE HOT AND HUMID CONDITIONS
ACROSS THE MID STATE TODAY. THE AREA WILL SEE THUNDERSTORM ACTIVITY
HOWEVER AND SOME STORMS COULD BECOME STRONG.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 3:21 PM CDTSevere Thunderstorm WarningOHXCannon, Coffee, Warren24 min
Aug 4, 3:29 PM CDTFlash Flood WarningOHXDavidson, Rutherford, Williamson2 hr

Nearby

Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.